Turmeric is a very beneficial ingredient and a natural remedy for numerous diseases. However, if used excessively or combined with other drugs, turmeric can cause adverse side-effects which can seriously damage your health.
When turmeric is mentioned, the first thing that comes up in people’s minds is the ground root version of the plant which has been used as a spice or medicine in India for a long time. There are many studies which prove turmeric’s health benefits, and most of the properties are due to the presence of curcumin, its active ingredient which possesses anti-inflammatory, anti-carcinogenic, antioxidant and anti-thrombotic properties.
As it has numerous health benefits, people often combine turmeric with prescription drugs, or use it as an alternative in hope of avoiding the negative side-effects of pharmaceuticals. However, this could be a dangerous combination which could have a detrimental effect on your health.
Even the most beneficial properties of one ingredient can become dangerous when combined with prescribed medications. The anti-thrombotic properties of turmeric may become harmful when combined with blood thinners such as aspirin, warfarin or clopidogrel. This combination further increases the effect of the blood thinners and the risk of bleeding.
Turmeric also interferes with diabetes drugs which are supposed to lower your blood sugar levels. Instead, it boosts their effect and increases the risk of low blood sugar, leading to side-effects such as blurred vision, impaired cognitive function, anxiety and delirium.
Excessive consumption of turmeric may cause allergies reactions such as rashes or hives on your skin, and even more serious side-effects such as shortness of breath or anaphylaxis. You should avoid consuming turmeric with stomach acid reducing drugs (Omeprazole, Famotidine (Pepcid), Cimetidine (Tagamet), and Ranitidine (Zantac) – this combination will only increase the production of stomach acid and lead to nausea, stomach pain, bloating and esophagus damage.
If you experience allergic reactions when consuming turmeric while on prescribed medications, you should replace it with another natural alternative or lower the amount you consume.
Source : http://healthylifestory.net/index.php/2016/04/22/dont-ever-use-turmeric-if-youre-on-any-of-the-following-medications/